GSK Consumer Healthcare is voluntarily recalling to the retail level two lots (listed below) of Children’s Robitussin® Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp® Cold and Cough, due to the inclusion of incorrect dosing cups. During the review of the packaging documents for these products, GSK discovered that the dosing cups for the Children’s Robitussin® Honey product are missing the 5 mL and 10 mL graduations, while the dosing cups for the Children’s Dimetapp® product are missing the 10 mL graduation. The dosing cups packaged with both products only have the 20 mL graduation.

There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use). Children’s Robitussin Honey Cough & Chest Congestion DM contains 10 mg dextromethorphan HBr USP and guaifenesin USP 100 mg per 10 mL, and is labeled for children 4 and older, as well as adults. Children’s Dimetapp Cold & Cough contains 2 mg brompheniramine maleate USP, 10 mg dextromethorphan HBr USP, and 5 mg phenylephrine HCl USP per 10 mL, and is labeled for children 6 and older, as well as adults. Symptoms of overdose of either product may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention. As of the date of the recall announcement, GSK Consumer Healthcare has not received any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product.

Advertisements